Hi,im a 44 yr old woman,iv been on methadone&hydrocone 10 for rite at 11 yrs,but! Like many I started aftr a car wreck then went to health&physical diag. Of fibromyailga,spinal stenosis,spondylitis,artirits in my whole body,then a few more,but those are the more painful,day&night,ibut up until about 7/09 was when I started daily taking 10mg 6times a day of the methadone,then 10/250 3 times a day on the hydrocodone. Ok,my question would be;how do I detox off both of these safely,doesnt matter how long,iv just got to be careful b/c of panic&anxiety disorder(tht I really would not lik to aggravate,but I know it happens). Too,iv got a 7 yr old granddaughter tht I raise&she is very dependant on me. But I have help,support&anything I need thru my husband,family,dr,church family&my lord jesus christ. I know I cn do this,i just need to know wht too is a good medicine for all over pain(bones,tissue,ligiments&all) when I do finish w/the detox? Also,1 more question,if u know anything about this>but does any1 ever have withdrawal like symptoms when you try comin off of lyrica? Plez let me know wht you thinknor have done to accomplish it b/c thts not a narcotic but everytime iv had to go a day b/c of not gettin my refill soon enuff,i will start havin anxiety&irritability attacks bad til I get a dose. But please if any can help me,id sure do this,if I feel its the right way to go at this point. Thanks for all&for u all being here for eachother, god bless! Aomm
First I would work on one opiate at a time. Methadone is best done slowly over much time. If you are at 60mg a day, I would reduce by no more than 5 mgs daily every couple of weeks. So you could reduce by half a pill a day for two weeks, then by another half a pill a day for two weeks, etc. Methadone is a long acting med so don't get anxious about reducing, if done slowly you'll experience little withdrawal. Once you are off the methadone then work on the hydrocodone.
The Lyrica shouldn't cause you to experience much in the way of withdrawals though it can affect mood. If it is working then I wouldn't mess with it. If it is not, then there are other options such as Cymbalta which would help with pain and anxiety. Of course, you would have to take a couple of weeks to wean off the Lyrica before starting the Cymbalta.
Best to take this one step at a time, if you need the pain relief in order to function, I wouldn't be too quick to change the regimen. Discuss your options with the doctor as there are non medicinal methods of pain relief that might be possible.
If anything just stop taking the hydrocodone then taper down on the methadone. You won't feel any withdrawals from the hydrocodone when you quit taking that. The best way to slow taper off of methadone is to go down 5mg a week until you reach 30mg. It may be diffrent for everyone but when i dropped 5mg down to 25mg I went into some pretty bad withdrawals. After that go down 1mg every other week for a month, wait 1 week then start again, you want your body to get use to the does your dropping to before you go down again to prevent any anxiety attacks or mild withdrawal symptoms. And stay away from caffiene as much as possible, it has been proven to shorten the half life of all opiates.
aloha and welcome to the family alwazonmymind, im on a taper off of percocet 10/325, began taking it for the worse tmj from a broken jaw, that was reset crooked so as the years went on the pain and head aches was horrible. i finally realized how terrible and how my life was hell. i withdraw when i dont take it, and so there for i spoke to my dr, and am on a taper. a very slow taper. ive tried many taper plans from the family here at dc, its all trial and error, and i failed each one. i always had depression, and went thru a tragic and sudden death of a loved one and began haveing panic/anxiety attacks. now that im tapering, they have both gone sky high. my dr upped my prozac from 20-40 mg daily and gave me xanax half mg to take 3x daily. he just recentally upped my xanax, double the dose. with all the taper plans i got here from the family, i kinda put one together myself taking 1/4 of a pill, cutting that in half and taking that half of a 1/4 pill at my last dose. so far so good.
the restless leg and arm syndrome and insomnia has also subsided a bit. i also try to stay up a little later, and as laurieshay i believe it was said that i should use my xanax at the double dose before bedtime, and oh has it done wonders for me. hang in there, do not give up, one of the taper plans given to you from our family here will help. like i said its all trial and error. i also started walking the treadmill and riding my bike 3 miles a day, and its amazing how helpfull that has been and helps sweat out all the poison. you can do this. please come back for support. comming to dc saved me and im thankfull to each and everyone of members here for being a part of my life. aloha, helpmehawaii
Hi alwazonmymind, is that the song? I love it! Anyway I have very similar problems as you. I would like to know why you are not taking the lyrica. Is it just because of getting it filled too late or are you having side effects. To me Lyrica is the nectar of the gods, but I had to stop it suddenly on Monday a week ago do to swelling that in turn had my BP to 190/100. The pain, the PAIN! I did not realize how much it was not only helping the fibro pain but my arthritis & back pain & all over pain I live with daily. To me it was a miracle drug, & now they are going to try Savella very slowly as it can raise BP. So far, still lots of pain. I was on Methadone for about 10 years for chrontic pain because they thought at the time it was causing my liver problems. With all the pain, I did manage to wean down from 150mg to just 10mg. Took me a long time because of pain, but it can be done.
I don't see you living without pain meds at all with your conditions. I don't even want to try, but the methadone made me to out of it ,& sleepy. I am now on oxycodone 15mg, but without the Lyrica, I might a well be taking nothing. So be wise, & be careful what you wish for with all your conditions. Are you afraid of addiction? Usually if you are on a managed dose & aren't taking it all before the next script is due, or by the handfuls to get a high feeling, you won't become addicted, but you will build a tolerance to the dose, & have to have increases. Maybe you should ask your doctor about getting on an extented release type of pain drug like oxycontin. It releases a dose throughout the day, but sometimes you may also need the hydrocodone for breakthru. I am really surprised you have hydro & methadone. They usually as far as I know don't mix the two, but I am not a professional, just another agonizing soul like yourself. I wish you the best, & we have a great support group here if you need to vent, have a question or just about anything. You could help answers others questions too with your experiences. Good luck...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2009 • 1 answer
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Posted 8 Nov 2010 • 3 answers
Posted 12 Nov 2011 • 2 answers
Posted 7 Dec 2011 • 4 answers
Posted 23 Jan 2012 • 4 answers